MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 36IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 36IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y762H
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hernia (2240)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: "was reoperation necessary to remove the suture and re-close the wound? at the second surgery the cat was admitted with a complete dehisance of the intestinal contents.The intestines were hanging out side of the body.When we went into the surgery we were able to see the suture & was able to remove a small amount.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient undewent a pyometra resolution procedure on (b)(6) 2021 and suture was used.Pet had an uneventful recovery and was discharged.On (b)(6) 2021, patient presented with a complete dehisce of the abdominal cavity.This was about 3 weeks post surgery when the entire incision had appeared to be healed.During the hernia/dehisce surgery repair the suture material 2-0 monocryl of the linea appeared to be broken and frayed approximately 1-2 cm from the end knots of the incision and there were 1-3 cm pieces that appeared to have frayed or broken ends.All the knots in the linea and the end knots appeared to be intact.The owner was questioned and the pet was strictly indoors, did not appear to have had a traumatic event and had been doing fine prior to a visible bulge at the incision line.The pet had a complete loss of incision intergrity with intestines outside the abdomen.No patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/31/2022.Additional information: d9, h3, h6 h6 component code: g07002 no device problem found h3 investigational narrative: several suture pieces of product code y762h were returned for analysis.During the visual inspection of the suture pieces, body fluids, tissues, and a knot were noted on the samples received.Also, the ends were cut appear to be by use of surgical instrument; since this is consistently with the removed of the suture from the patient.As per returned conditions of the sample no functional test was performed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational narrative: one packet of product code y762h was returned to ethicon for analysis with the packaging closed.Upon initial inspection, of the sample, no external damages were observed on the packet.In order to evaluate the conditions of the returned sample, the packet was opened, and no defects were detected.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand to detect any issue related to fraying or damaged suture and no defects were observed during evaluation.Tactile test inspection was performed with the meaty parts of the thumb and forefinger and no defects were detected during the test.A functional test was performed using an instron and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MCRYL VIO 36IN 2-0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13261795
Report Number2210968-2022-00426
Device Sequence Number4663508
Product Code GAN
UDI-Device Identifier10705031059573
UDI-Public10705031059573
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberY762H
Device Catalogue NumberY762H
Device Lot NumberREMJRT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer03/11/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 MO
Patient SexFemale
Patient Weight3 KG